Cymbalta and flushing

Discussion in 'Fibromyalgia Main Forum' started by moejoe, Jan 29, 2007.

  1. moejoe

    moejoe New Member



    Hi,
    I am just wondering if anyone notices flushing while taking Cymbalta. I was on 30 mgs. and then increased to 60 mgs, and I do think my flushing has gotten worse. I have mild to moderate rosacea and since I increased the dose of Cymbalta, I seem to get these hot flushes every day. Has anyone ever tried to split the 60 mg. capsules in half? I wonder if pharmacies sell empty capsules. That is the only way, because you could dump half of the contents out, but would have to have somewhere to put those. It would be a real pain, but unfortunately, I got a three month supply of the 60 mgs. They are too expensive to replace. I also take birth control pills, I think I may try to stop those too, to see if those are contributing to the problem. Does anyone else have flushing?
  2. moejoe

    moejoe New Member



    I know it has increased my blood pressure too, it is not really high, but higher than it usually is. I wonder if that would cause flushing, and also almost constant headaches. At night when I lay down I can just feel the blood pounding in my head. I read another post about someone gradually cutting back on it by counting the little round things in the capsule and throwing away a certain number at a time. I may try that, at least until I can get a new prescription. Do you take any anti depressants now?
  3. lenasvn

    lenasvn New Member

    My BP increased quite abit too. I suspect this is the reason for your flushing. You can feel the pounding in your head which in ME is a sign that my BP is out of control. You need to check this ASAP. A BP med or an inrease of the one you have (if you have one) may help! It did me. This hightened BP is my only side effect.
  4. moejoe

    moejoe New Member


    Last time I had my blood pressure checked it wasn't really high, but it was higher than what is usual for me. I also suffer from migraines so maybe any increase in blood pressure is not good. I hate when I lay in bed a night and can just feel my head pounding and my face gets so hot. I am going to taper off this drug. I am so scared of the withdrawal effects though. I feel like I am trapped on these type of drugs, every time I have tried to get off of them I have been unsuccessful. Does anyone have any suggestions to help with withdrawal?
    Moejoe
  5. Leenerbups

    Leenerbups New Member

    I went to a site called crazymeds (org) because this stuff was just prescribed to me, and the talk there is about the horrible withdrawals off of this stuff.

    It scares me to go on it!
    [This Message was Edited on 02/02/2007]
  6. Mini4Me

    Mini4Me New Member

    I get hot flashes but I chalked it up to being post-menopausal. I also get some rosacea, but it doesn't bother me much.

    I have opened the Cymbalta capsules and counted the little balls (very painstaking) and then put half back in the capsule, and kept half in a small square of foil. I took the capusle one day, and the next day, I took the little balls in the foil and drank them down with a glass of water or juice. They stick to the inside of your mouth, so you have to swish them around a bit.

    Yes, cymbalta is very expensive, so you don't want to throw away any of those pricey little balls!

    Best of luck
    Mini
  7. browneyelady48

    browneyelady48 New Member

    I am so sorry so many have problems with Cymbalta. I was hesitate to try it, but it has been a heaven sent for me.

    The Dr told me it would take some time to get the full effect of it. I have been on it for about 3 weeks now and continue to get better with it.

    I sleep better at night, (but not at first) It has helped me with the brain fog when I get up. And as far as the pain I am still in pain, but it has helped in a way that I dont think or concentrate on it as much. And I have a little more energy during the day.

    I really beleive the dr when he said it takes time to start working, but then I have not had any of the problems you all have mention. I have not 0 side effects.

    Again I am so sorry you cant take it, but thats the way it is some people can take some things and other cant. I couldnt tolerate the lyric, even through it did help some with the pain.
    Take Care, Brenda
  8. dononagin

    dononagin New Member

    My blood pressure has also gone up on it. I have 'rocasea' too... or at least that's what they think it is. Did yours start when you got sick. Mine did and if there isn't supposed to be a link I wonder why!

    Alot of Health food stores sell empty gel caps for those hard core herbalists who make their own meds..
  9. moejoe

    moejoe New Member


    I have had rosacea for about five years. The chronic fatigue and pain has been going on for about 15 years. The flushing has been more recent, but supposedly the flushing leads to more permanent problems. It has only been since I have been onthe 60 mgs. of Cymbalta that I have noticed daily flushing and had people say to me, "Your face is all red." Plus my headaches have been worse. The liver warnings scare me also. I took Serzone for awhile before it was taken off the market. You just never know with these new drugs. I have been counting the little balls and just started emptying out a small amount. I'll have to look at the health food store for the empty capsules. My pharmacist said he thought it would be better to take a caplule every other day for awhile, then every third day, and so on. I don't think I like that idea. Has anyone done it that way?
  10. MoibonFL

    MoibonFL New Member

    I've started week 2 and started 60 mg. of Cymbalta tonight after being on 30mg for a week. I feel hot most of the time and hope this doesn't increase but I did read that it can cause sweating. I already get hot flashes so It will be difficult for me to know if it is being caused by the meds or not. So far, so good - just not sleeping well at all.. but i can take a nap in the afternoons and sleep like a baby..Good luck and I hope the flushing subsides!